MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00004.Additional procode: krd.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during coil embolization an og complex xtrasoft coil 2x2 could not be detached.Pre-deployment electrical check was performed and the system ready light illuminated.During the detachment cycle the light did not illuminate and the audible signal did not beep.All connections appeared to fit properly without application of excessive force.The coil was withdrawn and a new coil was used to complete the procedure.The same connecting cable and dcb used successfully with subsequent coils.The complaint coil was still attached to the delivery system when removed from the patient and no stretching of the coil was noted.There was no report on the patient injury and patient outcome was reported to be fine.There were no intra or post procedural complications or surgical delays related to device or reported event.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00004.Product returned.A non-sterile orbit galaxy cmplx xtrasoft coil 2x2 was received in a tangled condition inside a plastic bag.The hypo tube was found broken at 68cm from the proximal end of the hub and several kinks were noted on it.The introducer was found partially zipped and it was observed that the introducer had a wave condition on it.The support coil was found kinked in spiral condition.The gripper and the embolic coil were found inside of the introducer.The hypotube was inspected under the microscope and the edge of the broken section show evidence that it was kinked before it was broken.The gripper and the embolic coil were inspected too under microscope and the gripper was found without damage while the embolic coil was found stretched.The functional test cannot be performed as the hypotube was found to be broken.A review of the manufacturing documentation associated with this lot 17256209 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported event of failure to detach an orbit galaxy coil could not be evaluated as the hypotube was found broken.The broken condition noted on the hypotube and the damages noted on the device were apparently caused by excessive force being applied on the device but it could not be conclusively determined.However this defect could not be related to the manufacturing process; procedural factors appear to have contributed to this damage.Neither the analysis nor the dhr suggests that the failure reported could be related to the manufacturing process.No corrective action will be taken at this time.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6255600
Report Number3008264254-2017-00004
Device Sequence Number970915
Product Code HCG
UDI-Device Identifier10886704030546
UDI-Public(01)10886704030546(17)170430(10)17256209
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number640CX0202
Device Lot Number17256209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date02/08/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER (LOT UNKNOWN)